# SDR CLC2005F00007

- Difficulty date: July 11, 2005
- Submitted: August 1, 2005
- Operation: Air carrier
- Aircraft: N140WE
- Make and model: Doug DC-10-40F
- Aircraft serial: 46920
- Engine: Pwa JT9D*
- System (JASC): 7160 · Engine Air Intake System
- Part: Ring
- Part number: ATL7107
- Condition: Damaged
- Location: Bellmouth Adapt
- Part time: 59,475 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING PREFLIGHT CHECK, DAMAGE WAS FOUND TO NR 2 ENGINE INTAKE AND FAN BLADES.  ENGINE INTAKE HAS DAMAGE TO UPPER AND LOWER BELL MOUTH ADAPTOR RINGS, INTAKE INLET LIP HAD SKIN BLOWN OUT, NUMEROUS CRACKS FOUND ALONG CIRCUMFERENCE AT ATTACH FASTENERS.  INLET SEAL TORN AT FWD END OF TOP ADAPTER RING, L/E CHANNEL OF UPPER SEGMENT OF ADAPTER RING HAS SEVERAL CRACKS AND 1 LARGE HOLE ON LT SIDE, ACOUSTIC MATERIAL DAMAGED  FWD OF FAN BLADES.  BORESCOPE INSP OF NR 2 ENGINE FOUND FOD DAMAGE TO LPC AND HPC BEYOND MM LIMITS REQUIRING ENGINE REMOVAL.  REPLACED NR 2 ENGINE.  REPLACING PIECES OF INTAKE L/E, BELL MOUTH ADAPTOR RINGS AND ACOUSTIC MATERIAL.  INSTRUCTED FLIGHT CREWS ON PROPER THROTTLE MANAGEMENT.  (K)
